Sunny Weigh by Peptides Library
Side effect

Diarrhea on GLP-1 medicines: what helps

Tap to start →

Photo: Brooke Lark / Unsplash

Sunny Weigh by Peptides Library

1 / 6

Diarrhea on GLP-1s

Diarrhea is one of the top stomach side effects in GLP-1 trials, and high-fat meals are a common trigger people do not expect.

Sunny Weigh by Peptides Library

2 / 6

Why it happens

GLP-1 medicines change how the gut moves food and fluid.

Sunny Weigh by Peptides Library

3 / 6

When it shows up

Diarrhea is most common in the first weeks of treatment and after dose steps.

Sunny Weigh by Peptides Library

4 / 6

What helps

Drink extra fluids, and consider an oral rehydration drink if stools are frequent.

Sunny Weigh by Peptides Library

5 / 6

What helps

Limit greasy foods, very spicy dishes and large servings of dairy if they bother you.

Sunny Weigh by Peptides Library

6 / 6

Call your doctor if

Diarrhea lasting more than a couple of days or many times a day.

Want the full picture?

Loose stools are common in the early weeks of a GLP-1 and after dose increases. Most cases are mild, but ongoing diarrhea can drain fluids and needs attent

Tap below for the full page. Not medical advice; talk to your clinician about your care.

Read more